# SDR 2015FA0000548

- Difficulty date: September 16, 2015
- Submitted: November 6, 2015
- Operation: General aviation
- Aircraft: N583PU
- Make and model: Cirrus SR20
- Aircraft serial: 2043
- Aircraft time: 2,655 hours
- Engine: Cont IO360ES
- Engine time: 429 hours
- Propeller: Hartzl BHCJ2YF1
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: R64936874A4
- Part serial: B14IA140R
- Condition: Malfunctioned
- Location: Engine Fuel
- Part time: 429 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A PROGRESSIVE INSPECTION PROGRAM, 50 HOUR INSPECTION, DISCOVERED ENGINE FUEL FLOW TO BE 14.4 GALLONS IAW HOUR.  WE HAVE ESTABLISHED AN OPERATIONAL MINIMUM FUEL FLOW OF 16.0 GALLONS PER HOUR DUE TO OUR EXPERIENCE WITH THESE ENGINE DRIVEN FUEL PUMP ANEROID FAILURES.  WHEN THE ALTITUDE COMPENSATING ANEROID FAILS IN THE FUEL PUMP, THE FUEL FLOW WILL DROP FROM THE NORMAL 16.5 TO 17.5 GALLONS IAW HOUR TO THE 12 TO 14 GALLONS IAW HOUR RANGE.  EXTENDED OPERATIONS WITH LOW FUEL FLOW CAN LEAD TO ENGINE DAMAGE BASED ON OUR OPERATING EXPERIENCE.  IN THIS CASE WE WERE ABLE TO ADJUST THE FUEL FLOW TO WITHIN LIMITS IAW CMI SID97-3F, BUT THE LEANING FUNCTION OF THE ALTITUDE COMPENSATING ANEROID THEN FAILED THE IN FLIGHT CHECK. PUMP WAS REPLACED.
